Florida, 2006Heavy Rain in Florida, July 22, 2006
July 22, 2006 · NWS MFL · 1 event in 1 county or zone
1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 22, 8:45 AM EST, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 22, 8:45 AM EST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
945 AM EDT SAT JUL 22 2006
.UPDATE...LATEST SURFACE ANALYSIS SHOWS WEAK SFC CONVERGENCE
BOUNDARY ACROSS NORTHERN SECTIONS OF CWA EXTENDING OFFSHORE THROUGH
THE VICINITY OF NAPLES/FORT MYERS ACROSS THE SOUTH CENTRAL GULF
WATERS WHERE IT IS MORE EVIDENT IN SATELLITE LOOPS. THIS IS
COMBINING WITH UPR TROUGH EXTENDING FROM THE OFFSHORE WATERS OF THE
SE COAST ACROSS NORTH CENTRAL FLORIDA AND INTO THE CENTRAL GULF.
EMBEDDED WITHIN THIS TROUGH ONE CAN SEE AN UPR LVL LOW ACROSS THE
CENTRAL GULF AND ANOTHER WEAK VORT MAX OFF THE EC FLORIDA COAST.
PRECIPITABLE WATER REMAINS ABOVE 2 INCHES PER 12Z SNDG AND LATEST
GPS RETRIEVALS. BEST UPPER LEVEL DIVERGENCE ACROSS THE AREA IS OFF
THE COAST OF FORT MYERS/NAPLES WHICH MATCHES 88D PRECIPITATION IN
COMBINATION WITH SURFACE BOUNDARY AT THIS TIME. CONSIDERING ALL
THIS...IT WOULD NOT BE UNREASONABLE TO EXPECT THAT MOST ACTIVITY
TODAY WILL CONTINUE TO BE ACROSS GULF WATERS AND NORTHERN SECTIONS
OF CWA. BUT GIVEN MOISTURE LEVELS...SEA BREEZE DEVELOPMENTS...THERE
IS PLENTY OF HEATING CURRENTLY GOING ON AWAY FROM THE WEST
COAST...AND DEEPENING SWLY FLOW ALL AREAS ARE LIKELY TO GET SOME
RAIN AGAIN PARTICULARLY THIS AFTERNOON AND EARLY EVENING. LOCALLY
HEAVY RAIN IS THE MAIN CONCERN.
.PREVIOUS DISCUSSION...
A WEAK SURFACE TROUGH EXTENDS FROM THE EASTERN GULF TO SOUTHWEST
FLORIDA. THIS IN COMBINATION WITH TWO PERSISTENT UPPER LEVEL
LOWS...ONE OVER THE CENTRAL GULF AND THE OTHER EAST OF THE CAROLINAS
COAST...SHOULD RESULT AGAIN IN WIDESPREAD SHOWER AND THUNDERSTORM
ACTIVITY THIS AFTERNOON. IN ADDITION...SYNOPTIC CONDITIONS ARE
FAVORABLE FOR LOW LEVEL MOISTURE CONVERGENCE OVER SOUTH FLORIDA
TODAY AND THIS EVENING. LATEST MODEL GUIDANCE ALSO SHOWS FAVORABLE
CONDITIONS FOR LIFT THROUGH THE COLUMN TODAY. SO GIVEN ALL THESE
FACTORS...LITTLE CHANGE IN THE FORECAST AND THE GUIDANCE HAS BEEN
REMARKABLY PERSISTENT IN THIS SCENARIO IN THE SHORT TERM.
GUIDANCE CONTINUES TO SUGGEST THAT THE AFOREMENTIONED ATLANTIC
UPPER LEVEL LOW WILL START TO LIFT TO THE NORTH NORTHEAST TONIGHT
AND ALLOW MID TO UPPER LEVEL RIDGE TO START INFLUENCING SOUTH
FLORIDA...WITH MID TO UPPER LEVEL DRIER AND MORE STABLE AIR STARTING
TO INFLUENCE THE FLORIDA PENINSULA LATER ON SUNDAY INTO MONDAY.
HOWEVER...LOW LEVEL MOISTURE ADVECTION SHOULD PERSIST AND SYNOPTIC
FORCING SHOULD RESULT IN CHANCES OF CONVECTION ON SUNDAY
AFTERNOON...BUT THEREAFTER RIDGING IS FORECAST AT ALL LEVELS AND
CHANCES OF CONVECTION DECREASE SOMEWHAT BY MONDAY.
&&
.MARINE...SOUTHWESTERLY FLOW WILL PERSIST ACROSS REGIONAL WATERS
TODAY...WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED BY THE
AFTERNOON. WHILE SEAS ARE EXPECTED TO BE FAIRLY TRANQUIL THROUGH
THE WEEKEND...ANY LOCAL THUNDERSTORM ACTIVITY WILL RESULT IN LOCALLY
HIGHER WAVES...WIND GUSTS...LIGHTNING AND REDUCED VISIBILITIES.
&&
.FIRE WEATHER...
TO SUMMARIZE WHAT WAS STATED IN THE DISCUSSION ABOVE...A WEAK SURFACE
TROUGH ACROSS NORTHERN PORTIONS OF SOUTH FLORIDA...AN UNSTABLE
ATMOSPHERE AND ABUNDANT TROPICAL MOISTURE...WILL RESULT IN
WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS SOUTH FLORIDA AGAIN THIS
AFTERNOON. THE SURFACE WIND FLOW WILL BE MAINLY SOUTHWESTERLY.
CONDITIONS SHOULD IMPROVE ON MONDAY AS A DEEP LAYER RIDGE BUILDS
ACROSS THE FLORIDA PENINSULA.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 89 75 89 78 / 80 40 60 30
FORT LAUDERDALE 86 75 89 78 / 80 40 60 30
MIAMI 87 76 89 78 / 80 40 60 30
NAPLES 88 76 89 77 / 80 30 60 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
60
Hazardous weather outlook, Jul 22, 8:02 AM EST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
902 AM EDT SAT JUL 22 2006
FLZ063-066>075-231300-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
857 AM EDT SAT JUL 22 2006
...WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY...
...HIGH RISK OF WATERSPOUTS ATLANTIC WATERS TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS: A LOW LEVEL TROUGH, ABUNDANT TROPICAL MOISTURE AND
AN UNSTABLE ATMOSPHERE, WILL RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING OVER MOST OF SOUTH FLORIDA TODAY, ESPECIALLY DURING THE
AFTERNOON HOURS. ONCE THEY DEVELOP, THE STORMS WILL MOVE EAST
NORTHEAST TOWARD THE EASTERN ZONES AND EASTERN METRO AREAS.
WATERSPOUTS: A HIGH RISK OF WATERSPOUTS FOR THE ATLANTIC WATERS
TODAY. THE GREATEST TIME PERIOD FOR THESE TO OCCUR WILL BE THROUGH
EARLY AFTERNOON.
FLOODING: ALTHOUGH THE MOVEMENT OF THE SHOWERS AND STORMS WILL BE
SLIGHTLY FASTER THAN IN THE PREVIOUS TWO DAYS, IT WILL STILL BE SLOW
ENOUGH TO RESULT IN VERY HEAVY DOWNPOURS OVER SHORT PERIODS OF
TIME. THIS MAY LEAD TO LOCALIZED FLOODING OF POORLY DRAINED
ROADWAYS AND LOW LYING AREAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NUMEROUS THUNDERSTORMS ARE EXPECTED TO REDEVELOP ON SUNDAY
PRIMARILY OVER INTERIOR AND EAST COAST AREAS.
A DEEP LAYER RIDGE OF HIGH PRESSURE WILL BUILD WEST ACROSS SOUTH
FLORIDA FROM MONDAY ON. THIS WILL RESULT IN A DEEP EASTERLY
STEERING FLOW DEVELOPING ACROSS THE AREA, WHICH IN TURN, WILL
TEND TO PUSH AFTERNOON SHOWERS AND STORMS OVER INTERIOR SECTIONS
AND THE WEST COAST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Jul 22, 12:27 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
127 PM EDT SAT JUL 22 2006
FLZ072-074-221800-
BROWARD METROPOLITAN FL-DADE METROPOLITAN FL-
127 PM EDT SAT JUL 22 2006
AT 125 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOLPHINS STADIUM...OR 6 MILES SOUTHWEST OF
HALLANDALE BEACH...MOVING NORTH AT 20 MPH.
EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND TORRENTIAL
DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY
STRENGTHENS.
THE MAIN IMPACT WILL BE FREQUENT LIGHTNING. TREES AND OPEN SHELTERS
FOUND ON BEACHES OR GOLF COURSES OFFER NO PROTECTION. GET INDOORS
NOW
KOB
Special weather statement, Jul 22, 1:09 PM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
209 PM EDT SAT JUL 22 2006
FLZ073-074-221915-
WESTERN DADE FL-DADE METROPOLITAN FL-
209 PM EDT SAT JUL 22 2006
AT 207 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORTYMILE BEND TO
ROYAL PALM RANGER STATION...OR ALONG A LINE EXTENDING FROM 17 MILES
EAST OF MONROE STATION TO 11 MILES SOUTHWEST OF HOMESTEAD...MOVING
NORTHEAST AT 25 MPH. THESE STORMS WILL BE MOVING INTO THE MIAMI-DADE
COUNTY METROPOLITAN AREA BY 230 PM.
EXPECT OCCASIONAL LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS
THUNDERSTORM ACTIVITY STRENGTHENS.
KOB
Heavy Rain, Palm Beach
- When
- July 22, 1:20 PM EST to 2:00 PM EST
- Where
- Palm Beach County, Lake Worth
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Off-duty NWS personnel recorded 2.30 inches of rain in 40 minutes...between 220 PM and 3 PM.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in New Jersey, July 22, 20062 deaths · 2 injured · 1 event
- Flash Flooding in Ohio, July 22, 2006$7.9 million · 3 events
- Hail and Damaging Winds in Georgia, July 22, 20061 injured · $132,000 · 1 in hail · 14 events
- Flash Flood in Mississippi, July 22, 2006$300,000 · 1 event
- Lightning Strike in Florida, July 22, 2006$200,000 · 1 event
- Damaging Wind in Texas, July 22, 2006$200,000 · 70 kt wind · 1 event
- Damaging Wind in Texas, July 22, 2006$150,000 · 60 kt wind · 1 event
- Lightning Strike in North Carolina, July 22, 2006$150,000 · 1 event
- Lightning Strike in Texas, July 22, 2006$100,000 · 1 event
- Tornado in Pennsylvania, July 22, 2006$100,000 · F0 · 1 event
- Flash Flood in Pennsylvania, July 22, 2006$100,000 · 1 event
- Wildfire in California, July 22 to 23, 2006$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521521.